Alert archive / North Carolina / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 190, NWS Raleigh, NC

September 16, 2014Montgomery County, Moore County, Richmond County, North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at Sep 16, 2014, 8:40 PM EDT for Montgomery County, Moore County, Richmond County, North Carolina. It was in force for 50 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 16, 2014, 8:40 PM EDT (00:40 UTC)
Expired
Sep 16, 2014, 9:30 PM EDT
In force
50 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon

Counties Montgomery County, NC, Moore County, NC, Richmond County, NC

The radar

The Raleigh/Durham radar (KRAX), 112 km from the middle of the area, began a volume at 00:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 16, 8:46 PM EDTTSTM WND DMGBiscoe, NCTREES REPORTED DOWN IN STAR... TROY... AND BISCOE.
Sep 16, 9:35 PM EDTTSTM WND DMG4 Wnw Whispering Pines, NCTRAINED SPOTTER REPORTS MINOR STRUCTURAL DAMAGE TO THEIR HOME WHICH INCLUDED SIDING AND GUTTERS BLOWN OFF, FENCE POST BLOWN DOWN, AND NUMEROUS LARGE TREE LIMBS BLOWN DOWN.
Sep 16, 9:35 PM EDTTSTM WND DMG4 Wnw Whispering Pines, NCTRAINED SPOTTER REPORTS MINOR STRUCTURAL DAMAGE TO THEIR HOME WHICH INCLUDED SIDING AND GUTTERS BLOWN OFF... FENCE POST BLOWN DOWN... AND NUMEROUS LARGE TREE LIMBS BLOWN DOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 6 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 0.7 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 00:00Z on 2014-09-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 591 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 00:00Z on 2014-09-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -36 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
591 J/kg
Mixed-layer CIN
-31 J/kg
Mixed-layer LCL
841 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
-36 m²/s²
0-3 km storm-relative helicity
46 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

830 
WUUS52 KRAH 170040
SVRRAH
NCC123-125-153-170130-
/O.NEW.KRAH.SV.W.0190.140917T0040Z-140917T0130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
840 PM EDT TUE SEP 16 2014

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN RICHMOND COUNTY IN CENTRAL NORTH CAROLINA...
  EASTERN MONTGOMERY COUNTY IN CENTRAL NORTH CAROLINA...
  MOORE COUNTY IN CENTRAL NORTH CAROLINA...

* UNTIL 930 PM EDT

* AT 839 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 
  CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS UP TO 65 
  MPH. THIS STORM WAS LOCATED NEAR TROY...AND MOVING SOUTHEAST AT 35 
  MPH.

* LOCATIONS IMPACTED INCLUDE...
  SOUTHERN PINES...TROY...CARTHAGE...PINEHURST...ABERDEEN...BISCOE...
  HOFFMAN...WHISPERING PINES...PINEBLUFF...ROBBINS...ELLERBE...
  FOXFIRE...STAR...CANDOR...TAYLORTOWN...VASS...NORMAN...SANDHILLS
  GAME LAND...SEVEN LAKES AND PEKIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.

&&

LAT...LON 3514 7983 3534 8000 3551 7979 3551 7965
      3532 7932 3525 7923 3520 7927 3515 7935
      3504 7946 3502 7952 3499 7957 3496 7959
      3489 7958
TIME...MOT...LOC 0039Z 316DEG 31KT 3542 7984 
$$

VINCENT
1 follow-up statement
256 
WWUS52 KRAH 170112
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
912 PM EDT TUE SEP 16 2014

NCC123-125-153-170130-
/O.CON.KRAH.SV.W.0190.000000T0000Z-140917T0130Z/
RICHMOND NC-MONTGOMERY NC-MOORE NC-
912 PM EDT TUE SEP 16 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM EDT
FOR NORTHEASTERN RICHMOND...SOUTHEASTERN MONTGOMERY AND MOORE
COUNTIES...
 
AT 910 PM EDT...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE 
THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WIND GUSTS UP TO 65 MPH. 
THIS STORM WAS LOCATED 9 MILES NORTHWEST OF PINEHURST...OR 10 MILES 
SOUTHWEST OF CARTHAGE...MOVING SOUTHEAST AT 35 MPH.

LOCATIONS IMPACTED INCLUDE...
SOUTHERN PINES...CARTHAGE...PINEHURST...ABERDEEN...HOFFMAN...
WHISPERING PINES...PINEBLUFF...ROBBINS...ELLERBE...FOXFIRE...
CANDOR...TAYLORTOWN...VASS...NORMAN...SANDHILLS GAME LAND...SEVEN
LAKES...PEKIN...DERBY AND EAGLE SPRINGS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING WIND DAMAGE IN SOUTHWEST 
RANDOLPH COUNTY. SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE 
AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 3502 7971 3512 7980 3524 7990 3539 7970
      3546 7957 3532 7932 3525 7923 3520 7927
      3515 7935 3504 7946 3502 7952 3499 7957
      3496 7959 3489 7958
TIME...MOT...LOC 0110Z 317DEG 29KT 3527 7958 

$$

VINCENT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 16, 8:07 PM EDT, 33 minutes earlier.

Area forecast discussion, Sep 16, 8:07 PM EDT, 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
807 PM EDT TUE SEP 16 2014

.SYNOPSIS...A COLD FRONT WILL PUSH SOUTHEAST THROUGH THE REGION
TONIGHT. COOL HIGH PRESSURE WILL BUILD INTO THE REGION FROM THE
NORTH ON WEDNESDAY... AND HOLD OVER THE AREA THROUGH THE REST OF THE
WORK WEEK.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 300 PM TUESDAY...

THE LOW LEVEL TROUGH PERSISTS OVER THE ERN CWA THIS AFTERNOON...
WHILE THE INCOMING COLD FRONT IS STILL JUST NW OF NC. WE'RE ALREADY
STARTING TO SEE CONVECTION OVER THE WRN HALF OF NC... WHERE SURFACE
CAPE HAS RISEN TO 1000-2000 J/KG... ALTHOUGH EFFECTIVE SHEAR REMAINS
MARGINAL AT AROUND 20 KTS. THE MID LEVEL SHORTWAVE NOW MOVING INTO
THE TN VALLEY... ROTATING AROUND THE BASE OF THE LARGE CENTRAL/ERN
NOAM TROUGH... WILL SHIFT INTO THE SRN APPALACHIANS TOWARD
EVENING... THEN CROSS CENTRAL NC TONIGHT. WHILE PW VALUES WILL BUMP
UP TO NEAR 1.5" AS THIS WAVE APPROACHES... BOTH INSTABILITY AND
SHEAR ARE PROJECTED TO REMAIN MARGINAL AND CONFINED TO THE SOUTHERN
CWA. DEEP LAYER SHEAR OF JUST 20-25 KTS WILL ALSO BE BORDERLINE...
BUT GIVEN THE INVERTED-V PRESENTATION OF FORECAST SOUNDINGS
RESULTING FROM THE AFOREMENTIONED DOWNSLOPE DRYING AND SLIGHTLY
LOWER DEW POINTS... A FEW SHOWERS AND ISOLATED STORMS COULD STILL
PRODUCE STRONG GUSTY WINDS THROUGH THIS EVENING. WILL MAINTAIN
SCATTERED CONVECTION OVER THE WRN HALF OF THE CWA ONLY FOR THE NEXT
FEW HOURS... THEN SPREADING ESE OVER THE REST OF THE CWA THROUGH THE
NIGHT WITH THE BETTER COVERAGE OVER THE SOUTH AND LOWER COVERAGE
NORTH WITHIN THE MUCH LOWER INSTABILITY. OVERALL FORCING FOR ASCENT
WON'T BE VIGOROUS BUT WILL EXTEND THROUGH A DECENT DEPTH... WITH
UPPER DIVERGENCE IN THE RIGHT ENTRANCE REGION OF THE JETLET OFF THE
MIDATLANTIC COAST... MID LEVEL DPVA... AND LOWER LEVEL MASS
CONVERGENCE... SO EXPECT COVERAGE TO PEAK AT 30-40%. THE NOTABLY
COOLER AIR SHOULD TAKE AWHILE TO POUR INTO CENTRAL NC... SO EXPECT
LOWS TO RANGE FROM 62 NORTH TO 67 SOUTH. -GIH

&&

.SHORT TERM /WEDNESDAY AND WEDNESDAY NIGHT/...
AS OF 305 PM TUESDAY...

THE COLD FRONT SHOULD SETTLE ALONG THE SOUTHERN END OF THE CWA BY
WED MORNING... WITH COOL HIGH PRESSURE NOSING INTO CENTRAL NC FROM
THE NORTH. PERSISTENT LOW LEVEL MOISTURE FLUX ALONG AND NORTH OF THE
FRONT SHOULD RESULT IN PROLONGED THICK LOW CLOUDS LASTING THROUGH
THE DAY WEDNESDAY. MODELS RETAIN AT LEAST LIGHT PRECIP OVER CENTRAL
NC WED... ESPECIALLY EAST WHERE DEEPER AND MORE PROFOUND ISENTROPIC
UPGLIDE IS LIKELY TO PERSIST. THE 850 MB TROUGH... CURRENTLY LAGGING
THE SURFACE FRONT AND NOW ENTERING THE OH VALLEY... WILL SLOWLY
TRACK TO THE SE THROUGH NC LATE WED... AND IT IS AHEAD OF THIS
FEATURE WHERE THE MOIST UPGLIDE IS EXPECTED TO LEAD TO PATCHY
SHOWERS OR DRIZZLE BACK IN THE MORE STABLE POOL. THE NAM AND GFS
BOTH INDICATE MODERATE INSTABILITY OVER THE SOUTHEAST CWA WED
AFTERNOON WITH A BIT MORE SUNSHINE THAN PLACES FURTHER NORTH AND
WEST... AND GIVEN THE DEGREE OF LINGERING LOW LEVEL MOISTURE COUPLED
WITH LAGGING DROP IN THICKNESSES (WARMER BOUNDARY LAYER) AND
INCOMING MID LEVEL DRY AIR... THIS THUNDERSTORM THREAT LOOKS
REASONABLE. WILL MAINTAIN LOW CHANCE POPS ACROSS THE AREA BUT A BIT
HIGHER IN THE SOUTHEAST. CONFIDENCE IN TEMPS IS VERY LOW CONSIDERING
THE DEPENDENCE ON HOW MUCH SUNSHINE WE'LL SEE. WILL STAY ON THE LOW
END OF STATISTICAL GUIDANCE... WITH HIGHS FROM 72 NW TO 80 SE. LOWS
57-63 WITH A GENERAL LOWERING TREND OF POPS AND CLOUDS FROM NW TO SE
OVERNIGHT AS THE 850 MB TROUGH DROPS SE THROUGH THE AREA. -GIH

&&

.LONG TERM /THURSDAY THROUGH TUESDAY/...
AS OF 240 PM TUESDAY...

THURSDAY THROUGH FRIDAY...A MID-LEVEL SHORTWAVE IS FORECAST BY BOTH
THE NAM AND THE GFS TO MOVE THROUGH CENTRAL NORTH CAROLINA THURSDAY.
LIFT ON THE GFS IS WEAK WITH LITTLE OR NO JET SUPPORT...WHILE THE
NAM SHOWS JUST A LITTLE GREATER LIFT PARTICULARLY THROUGH 18Z MAINLY
OVER EASTERN PARTS OF CENTRAL NORTH CAROLINA. ADDITIONALLY... THE
GFS FORECASTS AN 850MB THETA-E TROUGH OVER THE EASTERN PART OF
CENTRAL NORTH CAROLINA FOR MUCH OF THURSDAY UNDER LIMITED MID- AND
UPPER-LEVEL MOISTURE...WITH PRECIPITABLE WATER VALUES FROM THURSDAY
THROUGH FRIDAY MOSTLY BETWEEN 1 AND 1.25 INCHES...OR BASICALLY
NORMAL AT MOST. GFS BUFR SOUNDINGS ARE CAPPED TO DEEP CONVECTION
WHILE THE NAM...WITH GREATER LOW-LEVEL MOISTURE...HAS WEAK
INSTABILITY THURSDAY. A SLIGHT CHANCE OF SHOWERS WAS ALREADY IN THE
FORECAST MAINLY EAST OF U.S. 1 FOR THURSDAY AND WILL RETAIN THIS FOR
NOW...ANTICIPATING THAT THE SENSIBLE WEATHER COULD END UP BEING
PATCHY LIGHT RAIN OR DRIZZLE THURSDAY MORNING WITH SCATTERED
AFTERNOON SHOWERS OVER THE FAR EAST PART OF CENTRAL NORTH CAROLINA
OR JUST EAST OF THE AREA THURSDAY AFTERNOON IN BETTER INSTABILITY
AND BETTER FORECAST 850MB LIFT. IF NAM BUFR SOUNDINGS ARE CORRECT...
MORNING CLOUDS COULD BE SLOW TO ERODE AND AS SUCH TEMPERATURES ARE
AGAIN A CHALLENGE...BUT FOR THIS FORECAST WILL OPT FOR A BLEND OF
THE MAV AND MET MOS GUIDANCE FOR HIGHS IN THE UPPER 70S.

OVERNIGHT THURSDAY BOTH THE NAM AND THE GFS BUFR SOUNDINGS ACROSS
MOST OF CENTRAL NORTH CAROLINA SUGGEST SOME MOISTENING OF THE AIR
MASS NEAR THE 850MB LEVEL...SUCH THAT AREAS OF SC MAY RESULT IN A
PARTLY TO AT TIMES MOSTLY CLOUDY SKY IN THE NORTHEAST FLOW. FOR
OVERNIGHT LOWS...LEANED TOWARD THE HIGHER END OF GUIDANCE...MOSTLY
CLOSER TO THE MAV...FOR LOWS 56 TO 62. ON FRIDAY...SURFACE HIGH
PRESSURE BUILDS IN AND MLCAPE AROUND 1KM DOES NOT REGISTER...WITH
LIFTED INDICES AT OR ABOVE ZERO VIRTUALLY ACROSS CENTRAL NORTH
CAROLINA AND CAPPED BUFR SOUNDINGS. CONCERN AGAIN IS THE DEGREE OF
RESIDUAL LOW-LEVEL MOISTURE...GREATER ON THE NAM AND LESS ON THE
GFS. SUITE OF MULTIPLE GUIDANCE HIGH TEMPERATURES ARE QUITE
VARIABLE...RANGING FROM LOWER TO MID 70S TO AT OR JUST ABOVE 80.
1000 TO 850MB THICKNESSES SUGGEST VALUES ABOUT TWO OR THREE DEGREES
COOLER ON FRIDAY THAN ON THURSDAY...AND CONSIDERING THE HIGH
BUILDING IN AND EXPECTING AT LEAST SOME CLOUDS...POSSIBLY ADVECTING
IN FROM THE EAST DURING THE DAY AS THE GFS FORECASTS AN INCREASE IN
850MB MOISTURE FROM THAT DIRECTION...WILL SHOW HIGHS NEAR OR A
CATEGORY BELOW THOSE OF THURSDAY...MID TO UPPER 70S.

FOR THE PERIOD FRIDAY NIGHT THROUGH TUESDAY...BROAD TROUGHINESS IS
EXPECTED ALOFT THROUGH THE WEEKEND. THERE IS SOME UNCERTAINTY AS TO
HOW FAR WEST WEAK MID-LEVEL LOW PRESSURE WILL GET LATE IN THE
WEEKEND...WITH THE ECMWF SHOWING A STEADY TREND WEST OVER MOST OF
THE LAST FOUR RUNS FROM 16/00Z PRIOR...AND MORE MOISTURE OVER THE
EASTERN THIRD OF THE STATE...WHILE THE GFS HAS BEEN MORE OFFSHORE
AND DRIER OVER LAND. A LOT OF THE DETAILS WILL DEPEND ON THE TIMING
AND STRENGTH OF THE LONG-TERM FORECAST OF A STRENGTHENING MID-LEVEL
WAVE OVER THE NORTHERN ROCKIES DURING THE WEEKEND WHICH THEN
INTENSIFIES OVER THE GREAT LAKES. IT SHOULD BE NOTED THAT THE 16/12Z
GFS HAS TRENDED MARKEDLY EAST AND DRIER. FOR THIS FORECAST...THE
PREPONDERANCE OF THE EVIDENCE SUGGESTS DRY CONDITIONS FRIDAY NIGHT
THROUGH SATURDAY...THEN AT LEAST AN INCREASE IN HIGH CLOUDS SUNDAY
AS SUPPORTED BY THE DRIER GFS. WILL ALSO KEEP SUNDAY DRY...THEN
FORECAST A CHANCE OF SHOWERS OVER ALL OF CENTRAL NORTH CAROLINA
ALONG AND BEHIND A COLD FRONT BY MONDAY NIGHT. BOTH THE GFS AND THE
ECMWF MOSTLY AGREE ON DIMINISHING QPF AS THE FRONT APPROACHES THE
STATE MONDAY...WITH LIMITED GULF INFLOW TOWARD THE FRONT. GENERALLY
LIGHT POST-FRONTAL QPF MAY BE THE PRIMARY RESULT WITH A SLIGHT
CHANCE OF SHOWERS FOR NOW TUESDAY ANTICIPATING THAT THE FRONTAL
PROGRESS SOUTH SHOULD SLOW IN SOUTHWEST TO WEST-SOUTHWEST FLOW
ALOFT. HIGH TEMPERATURES OVERALL EXPECTED TO BE IN THE 70S DURING
THE LATTER PART OF THE LONG-TERM PERIOD...POSSIBLY A SMATTERING OF
LOWER 80S MOST PARTICULARLY ON MONDAY SOUTH OF U.S. 64 BASED ON THE
CURRENT TIMING OF THE SURFACE FRONT. LOW TEMPERATURES MOSTLY MID 50S
TO AROUND 60...EXCEPT MAINLY LOWER TO MID 60S SUNDAY NIGHT IN
ADVANCE OF THE COLD FRONT.

&&

.AVIATION /00Z TUESDAY THROUGH SUNDAY/...
AS OF 805 PM TUESDAY...

24-HOUR TAF PERIOD: A COLD FRONT WILL CONTINUE TO SLIDE SOUTHWARD
INTO CENTRAL NC TONIGHT...WITH WINDS SHIFTING TO NORTHEAST BEHIND
IT. SHOWERS AND THUNDERSTORMS HAVE DEVELOPED THIS EVENING ACROSS THE
WESTERN PORTIONS OF THE AREA AND AHEAD OF THE FRONT. THESE STORMS
HAVE ALREADY MOVED THROUGH KINT AND KGSO AND ARE CURRENTLY MOVING
INTO THE VICINITY OF KRDU AND APPROACHING KFAY. KRWI SHOULD ESCAPE
ANY DIRECT IMPACTS FROM THESE SHOWERS/STORMS. STORMS THAT MOVE OVER
TERMINALS WILL LIKELY REDUCE VISIBILITIES BRIEFLY AND YIELD SOME
STRONGER...GUSTIER WINDS. AFTER THE CONVECTION MOVES THROUGH...
EXPECT PREDOMINANTLY VFR CIGS THROUGH 06Z. THERE IS A GOOD CHANCE
FOR LIFR CIGS AT THE TRIAD TERMINALS (KINT AND KGSO) AND POTENTIALLY
KRWI AS WELL... WITH IFR ELSEWHERE...BETWEEN 09Z AND 12Z WEDNESDAY.
MUCH OF THE AREA WILL EXPERIENCE CIGS AROUND 1500 FT THROUGH THE
REMAINDER OF THE TAF PERIOD...ALTHOUGH THERE IS A CHANCE THE TRIAD
TERMINALS COULD SCATTER OUT AROUND 21Z. -KC

LOOKING AHEAD: SUB-VFR CONDITIONS AT INT/GSO/RDU/RWI ARE EXPECTED TO
LAST THROUGH WED NIGHT...LIFTING AND MIXING OUT TO VFR DURING THU
MORNING. PATCHY DRIZZLE WILL BE POSSIBLE WED EVENING/NIGHT. AFTER
MIDDAY THU...EXPECT QUIET WEATHER AS HIGH PRESSURE BUILDS IN FROM
THE NORTH. THIS HIGH PRESSURE AREA WILL SLIDE OFFSHORE YET CONTINUE
TO EXTEND SOUTHEASTWARD OVER CENTRAL NC HEADING THROUGH THE
WEEKEND...BRINGING GENERALLY DRY WEATHER AND VFR CONDITIONS THROUGH
SUNDAY. -GIH

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...HARTFIELD
NEAR TERM...HARTFIELD
SHORT TERM...HARTFIELD
LONG TERM...DJF
AVIATION...KC/HARTFIELD
Hazardous weather outlook, Sep 16, 6:55 PM EDT, 1 hour 45 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE RALEIGH NC
655 PM EDT TUE SEP 16 2014

NCZ021>023-038>040-073>077-083>086-088-089-172300-
FORSYTH-GUILFORD-ALAMANCE-DAVIDSON-RANDOLPH-CHATHAM-STANLY-
MONTGOMERY-MOORE-LEE-HARNETT-ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-
SAMPSON-
655 PM EDT TUE SEP 16 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THROUGH 8 AM WEDNESDAY.

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS EVENING AS
A COLD FRONT APPROACHES FROM THE NORTHWEST. A FEW STORMS MAY
PRODUCE DIME TO QUARTER SIZE HAIL AND A BRIEF PERIOD OF DAMAGING
WIND GUSTS UP TO 60 MPH.

THE THREAT FOR AN ISOLATED SEVERE STORM WILL BE GREATEST ACROSS THE
TRIAD AND SOUTHWEST PIEDMONT BETWEEN 7 AND 11 PM THIS EVENING.

.DAYS TWO THROUGH SEVEN...8 AM WEDNESDAY THROUGH MONDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD REPORT ANY SIGNIFICANT WEATHER THIS EVENING TO
THE NATIONAL WEATHER SERVICE IN RALEIGH AS SOON AS POSSIBLE.

NCZ007>011-024>028-041>043-078-172300-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-ORANGE-DURHAM-FRANKLIN-NASH-
EDGECOMBE-WAKE-JOHNSTON-WILSON-WAYNE-
655 PM EDT TUE SEP 16 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

VINCENT

In the hours before

Special weather statement, Sep 16, 5:37 PM EDT, 3 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
537 PM EDT TUE SEP 16 2014

NCZ021-022-038-162215-
GUILFORD-FORSYTH-DAVIDSON-
537 PM EDT TUE SEP 16 2014

...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF SOUTHWESTERN
GUILFORD...SOUTHEASTERN FORSYTH AND NORTHEASTERN DAVIDSON COUNTIES
UNTIL 615 PM EDT...

AT 536 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR KERNERSVILLE...OR 8 MILES EAST OF
WINSTON-SALEM...MOVING SOUTHEAST AT 20 MPH.

PEA SIZED HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
WESTERN GREENSBORO...WINSTON-SALEM...HIGH POINT...KERNERSVILLE...
JAMESTOWN...OAK HOLLOW MARINA...SEDGE GARDEN AND COLFAX.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
50 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.

&&

LAT...LON 3614 8015 3615 8007 3605 7983 3592 7996
      3592 8003 3601 8015 3608 8019
TIME...MOT...LOC 2136Z 304DEG 17KT 3607 8012

VINCENT
Local storm report, Sep 16, 5:39 PM EDT, 3 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
539 PM EDT TUE SEP 16 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 PM     TSTM WND DMG     4 SSE SUMMERFIELD       36.15N  79.87W
09/16/2014                   GUILFORD           NC   911 CALL CENTER

            GUILFORD 911 REPORTED SEVERAL TREES DOWN NEAR THE
            INTERSECTION OF HORSE PEN CREEK ROAD AND BATTLEGROUND
            AVENUE.

&&

EVENT NUMBER RAH1401689

VINCENT
Local storm report, Sep 16, 5:51 PM EDT, 2 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
551 PM EDT TUE SEP 16 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0508 PM     TSTM WND DMG     4 S SUMMERFIELD         36.15N  79.88W
09/16/2014                   GUILFORD           NC   EMERGENCY MNGR

            TREES REPORTED DOWN AT HORSEPEN CREEK AND CARLSON DAIRY
            ROAD. 4 DIAMETER TREES SNAPPED.AND IN THE ROAD.

&&

EVENT NUMBER RAH1401690

SEC
Special weather statement, Sep 16, 6:44 PM EDT, 1 hour 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
644 PM EDT TUE SEP 16 2014

NCZ039-162330-
RANDOLPH-
644 PM EDT TUE SEP 16 2014

...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF CENTRAL RANDOLPH
COUNTY UNTIL 730 PM EDT...

AT 644 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR RANDLEMAN...MOVING SOUTH AT 15 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
HIGH POINT...ASHEBORO...RANDLEMAN...NORTH CAROLINA ZOO...
FRANKLINVILLE...RANDLEMAN REGIONAL RESERVIOR MARINA AND ULAH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
50 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.

&&

LAT...LON 3591 7995 3591 7972 3556 7961 3556 7995
TIME...MOT...LOC 2244Z 341DEG 14KT 3584 7989

VINCENT
Special weather statement, Sep 16, 7:38 PM EDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
738 PM EDT TUE SEP 16 2014

NCZ040-170030-
CHATHAM-
738 PM EDT TUE SEP 16 2014

...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF SOUTHWESTERN CHATHAM
COUNTY THROUGH 830 PM EDT...

AT 737 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR SILER CITY...MOVING SOUTHEAST AT 10 MPH.

PEA SIZED HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
GOLDSTON AND HASTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A NEARBY BUILDING OR OTHER STURDY STRUCTURE. WIND
GUSTS AS HIGH AS 50 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR
WEAKENED TREES AND BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN
FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

&&

LAT...LON 3562 7915 3557 7920 3556 7920 3556 7922
      3557 7922 3557 7924 3553 7927 3554 7929
      3556 7929 3554 7932 3553 7931 3552 7935
      3552 7945 3567 7950 3573 7935
TIME...MOT...LOC 2337Z 316DEG 8KT 3566 7942

VINCENT
Local storm report, Sep 16, 8:28 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
828 PM EDT TUE SEP 16 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0708 PM     TSTM WND DMG     RANDLEMAN               35.82N  79.80W
09/16/2014                   RANDOLPH           NC   TRAINED SPOTTER

            SEVERAL TREES DOWN NEAR US 311

&&

EVENT NUMBER RAH1401691

SEC

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 16, 8:02 PM EDTSevere Thunderstorm WarningRAHDavidson, Montgomery, Randolph43 min
Sep 16, 8:56 PM EDTSpecial Weather StatementRAHHarnett, Lee64 min
Sep 16, 9:28 PM EDTSevere Thunderstorm WarningRAHCumberland, Harnett, Sampson47 min
Sep 16, 9:31 PM EDTSevere Thunderstorm WarningRAHHoke, Moore59 min
Sep 16, 10:30 PM EDTSpecial Weather StatementRAHHoke, Richmond, Scotland60 min
Sep 16, 10:36 PM EDTSpecial Weather StatementRAHSampson54 min
Sep 16, 11:32 PM EDTSpecial Weather StatementRAHSampson28 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.